It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 10-23-2012, 09:25 PM   #1
Newbie
(male)
 
Join Date: Oct 2012
Location: Dallas
Posts: 3
texjew21 HB User
GI gave me Nexium, now everything is worse

My doctor gave me Nexium, and over the past 3 days I've been taking it my symptoms have gotten much worse. I don't have heartburn, just acid regurgitation like crazy and at night it's pretty bad. My throat hurts like crazy and I'm freaking out.

So I talked to the Pharmacist today about this and they said I should try an H2 blocker instead (because I have had stomach problems with other PPI in the past and now Nexium is making things worse). So I just picked up some walgreens generic Ranitidine and I'll see how that goes. But right now the problem is off the wall bad. I had an endoscopy done last week and they didn't find anything but reflux and a small hiatal hernia.

From some research I've noticed that some people take probiotics, specifically acidophilus which can help. Anyone take this? Anyone also have these problems that I am experiencing? The nurse sounded like she thought I was crazy when I told her Nexium was making my problem worse. I told her not to question my intelligence and that I know my body.

 
Reply With Quote
Old 10-24-2012, 12:25 PM   #2
Inactive
(female)
 
JanaJ's Avatar
 
Join Date: Sep 2011
Location: Edinburgh
Posts: 283
JanaJ HB UserJanaJ HB UserJanaJ HB UserJanaJ HB UserJanaJ HB UserJanaJ HB User
Re: GI gave me Nexium, now everything is worse

I can't take Nexium due to horrendous side effects.

Gastrointestinal (GI) side effects have included bowel irregularity, aggravated constipation, dyspepsia, dysphagia, dysplasia, epigastric pain, eructation, esophageal disorder, frequent stools, gastroenteritis, GI hemorrhage, rectal disorder, increased appetite, anorexia, ulcerative stomatitis, and vomiting. Pancreatitis has also been reported.

 
Reply With Quote
Sponsors Lightbulb
   
Old 10-24-2012, 02:51 PM   #3
Senior Member
(male)
 
Join Date: Aug 2011
Location: United States
Posts: 151
Leo255 HB UserLeo255 HB User
Re: GI gave me Nexium, now everything is worse

Yeah I'm with you...I think Prilosec is making my pain worse. I could swear that if I wake up sometimes in the morning and feel great, and then take a Prilosec, that the pain coincides with taking that medication. This doesn't always happen, but it does a lot of times, definitely enough to notice correlation. But I guess I'm just stupid, because I continue to take it because my doctors say, and because that's what the research tells you is most effective...Not to mention, their standard cop-out, that even if it doesn't work, you have to still take it because it could take weeks to get the full effect.

For you, I would get full strength Zantacs and Pepcid AC's and see which work best for you. Also make sure you find a comfortable position where you're leaning on your left side.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aciphex
Nexium
Omeprazole
Pepcid
Prevacid
  Prilosec
Protonix
Ranitidine
Reglan
Zantac




TOP THANKED CONTRIBUTORS



janewhite1 (107), solofelix (96), MountainReader (72), kacyc (61), rosebloom (34), Johnah (20), eew (17), JanaJ (16), Seeking Sunrise (16), Stretch1one (15)

Site Wide Totals

teteri66 (1180), MSJayhawk (1007), Apollo123 (906), Titchou (851), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:35 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!